MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSFRAME; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MICRUSFRAME; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number MFR100730
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The embolic coil was kinked and stretched, the findings meet regulatory reporting criteria.The device was returned to j&j medtech for evaluation.One non-sterile micrusframe10 7mm x 30cm was returned in the decontamination pouch.Upon receipt of the device, visual inspection was performed, and it was noted that the core wire was protruded from the introducer slit.Microscopic examination was performed.Under magnification, it was confirmed that the core wire was severely kinked at the site of the protruding condition.The embolic coil remained attached to the resistance heating; it was noted protruding from the introducer.The coil was noted to be kinked and slightly stretched on the proximal portion.The customer complaint was confirmed, even though a functional test cannot be confirmed due to the condition of the core wire; this condition suggests that the device was subjected to excessive manipulation when trying to advance and retrieve the coil.Continuous saline flush not established during microcoil placement is a potential failure mode that can result in friction/difficulty to advance; rotative hemostasis valve (rhv) fastened too tightly, and introducer tip and microcatheter hub misalignment during microcoil placement are potential failure modes can result in device damage.The use of incompatible ancillary devices and user technique may have contributed to the issue encountered.Coil stretching and kinking are known potential issues associated with the use of this device.The instructions for use (ifu) provide proper handling instructions for the device to prevent such issues from occurring.Stretching and kinking can occur during procedure handling where force may have been inadvertently applied.These conditions were not originally reported in the complaint, therefore, the exact time when this condition occurred cannot be determined.A manufacturing record evaluation was performed for the finished device, and no internal action related to the malfunction were identified.As part of the j&j medtech quality process, all devices are manufactured, inspected, and released to approved specifications.Since there is no evidence to suggest manufacturing or design issues, no internal action activity is required at this time.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) do contain the following recommendations: - if unusual friction is noticed during advancement or retraction of the microcoil system, verify the locking mechanism, or clear tab is unlocked and pulled out from the re-sheathing tool approximately 1 in (2-3 cm).- if unusual friction is noticed during advancement or retraction of the microcoil system through the introducer, open the rhv main valve, and partially withdraw the distal end of the introducer to expose its tip within the rhv.Tighten the rhv main valve, and flush the y-connector of the rhv with sterile saline and verify that fluid exits the slit in the clear portion of the introducer.After flushing, reinsert the introducer into the infusion catheter hub.- if unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw and examine the delivery catheter system.- if the microcoil system becomes immobile in the microcatheter, apply a gentle push-pull motion to free it.If unsuccessful, remove both microcatheter and microcoil system together as a unit and replace with new devices.- if the microcoil is positioned at a relative sharp angle to the microcatheter, a microcoil may stretch or break as it is being withdrawn.By repositioning the distal tip of the microcatheter at or slightly inside the ostium (neck) of the aneurysm, the microcoil may be more easily funneled back into the microcatheter.- pulling the exposed microcoil through the rhv grommet may damage the coil.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that the micrusframe10 7mm x 30cm (mfr100730/ 31188535) coils could not be introduced into microcatheter.Microcatheter was saved and is available for return.Procedure was completed successfully with other cnv coils.No patient harm.Additional event information stated that the event did not result in any undue procedural delay that could be considered clinically significant.The device was checked before introduction into patient, coil could not be pushed out of introducer sheath because resistance was felt.A continuous flush was maintained.The tip of the introducer was firmly installed into the hub of the microcatheter and locked with the rhv during device advancement, but complaint happened before introduction into microcatheter (mc).They could not be pushed out of introducer sheath to be inspected before use in patient.Based on the product analysis of the device received, the embolic coil was kinked and stretched.

Brand Name
MICRUSFRAME
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key23570333
Report Number3008114965-2025-01294
Device Sequence Number10120246
Product Code KRD
UDI-Device Identifier10886704077886
UDI-Public(01)10886704077886(17)261130(10)31188535
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMFR100730
Device Lot Number31188535
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/22/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2025
Initial Report FDA Received Date11/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROCATHETER (UNSPECIFIED BRAND)
Patient SexUnknown